MAUDE Adverse Event Report: AESCULAP AG ACTIV L INF.PLATE SIZE L 0°/SPIKES; SPINE SURGERY

AESCULAP AG ACTIV L INF.PLATE SIZE L 0°/SPIKES; SPINE SURGERY
Model Number SW990K
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 12/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That an activ l inf.Plate size l 0°/spikes (part# sw990k) was implanted during a hybrid at l4/5 and fusion device l5/s1 procedure performed on (b)(6) 2022.According to the complainant, the patient underwent a reoperation and removal on december 27 2022 as patient has a retroperitoneal abscess at l4/5-l5/s1.The surgeon stated that the patient would be heading back to surgery very soon for an additional posterior construct to reinforce the anterior cages at l4/5 and l5/s1.As it was reported the patient had a retroperitoneal abscess at l4/5-l5/s1.The complaint device was returned to the manufacturer for evaluation.A revision surgery was necessary.The adverse event is filed under aag reference xc 100032168; cc 400582800.Associated medwatch reports: 400582801_2916714-2023-00022_mdr, 400582802_2916714-2023-00023_mdr.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were reviewed for the available lot number; the device was found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
ACTIV L INF.PLATE SIZE L 0°/SPIKES
Common Device Name
SPINE SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key16230491
Report Number2916714-2023-00021
Device Sequence Number17743840
Product Code MJO
UDI-Device Identifier04038653425884
UDI-Public4038653425884
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
Report Date (Section F) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSW990K
Device Catalogue NumberSW990K
Device Lot Number52649139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/25/2022
Event Location Hospital
Date Report to Manufacturer12/25/2022
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date10/17/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA01/23/2023